MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI LCP® ONE-THIRD TUBULAR PLATE W/COLLAR 8 HOLES/93MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI LCP® ONE-THIRD TUBULAR PLATE W/COLLAR 8 HOLES/93MM; PLATE, FIXATION, BONE
Model Number 441.381
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).Device received.(b)(4).A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a revision surgery of the fibula and tibia fracture due to the broken unknown tubular plate.A competitor plate was put in.Easily without additional intervention.In addition, the plate did not break during surgery.It broke prior to the revision, and between the dates of (b)(6) 2019 and (b)(6) 2020.Other medical intervention, autogenous bone graft harvest from iliac crest.No delays, no fragments generated.Procedure was successfully completed.Patient outcome is unknown.Concomitant products: 3.5mm ti cortex screw self-tapping 10mm (part # : 404.810 lot # unknown, quantity # 1), 3.5mm ti cortex screw self-tapping 12mm (part # : 404.812 lot # unknown, quantity # 5), 3.5mm ti cortex screw self-tapping 14mm (part # : 404.814 lot # unknown, quantity # 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b6 h6: code 3191 used to capture surgical intervention.H3, h4, h6: (b)(6) 2020 by: (b)(6) a dhr review was not performed for this pi.This lot was manufactured by elmira.Please reassign this task to the correct group.05 march 2020 by: (b)(6) part number: 441.381 lot number: h614491 part manufacturing date: 24 april 2018 manufacturing site: elmira part expiration date: n/a nonconformance noted: n/a review of the device history record revealed no complaint related anomalies.The device history record shows lot h614491 of ti lcp one-third tubular plates was processed through the normal manufacturing and inspection operations with no rework or nonconformance's noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the component device history record(s) determined the component lot h463465 met all specifications with no issues documented that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h329036 met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: visual inspection of the returned device performed at customer quality (cq) shows plate broke at the 5th hole (out of 8).The break is jagged and oblique.No new issues were identified.A device failure was identified.Dimensional inspection: measured dimensions: t left of breakage: conforming t right of breakage: conforming document/specification review: the following documents were reviewed as part of this investigation: -- lcp one third tubular plate 3.4 based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI LCP® ONE-THIRD TUBULAR PLATE W/COLLAR 8 HOLES/93MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9831948
Report Number2939274-2020-01270
Device Sequence Number726839
Product Code HRS
UDI-Device Identifier10886982221841
UDI-Public(01)10886982221841
Combination Product (Y/N)N
Initial Reporter StateIA
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number441.381
Device Catalogue Number441.381
Device Lot NumberH614491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/09/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM TI CORTEX SCREW SELF-TAPPING 10MM; 3.5MM TI CORTEX SCREW SELF-TAPPING 12MM; 3.5MM TI CORTEX SCREW SELF-TAPPING 12MM; 3.5MM TI CORTEX SCREW SELF-TAPPING 12MM; 3.5MM TI CORTEX SCREW SELF-TAPPING 12MM; 3.5MM TI CORTEX SCREW SELF-TAPPING 12MM; 3.5MM TI CORTEX SCREW SELF-TAPPING 14MM; TI LCP® ONE-THIRD TUBULAR PLATE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight106